Ask an expert
Question

05 Dec 2005

Skin problems
I have been off the pill- tryphasil for 5 mths and are experiencing pimples in my face and neck and white blemishes on my face. I had the blemishes before but since being on the pill by skin was healthy and clear. My scalp now gets oily and flaky twice as fast.And I 've gained 5 kg's in 4months. How do I rectify this problem without having to go back on the pill? I drink at least 2litres of water per day and eat healthier and less but I see no change.Please advise.
Answer 293 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Michelle,
Your GP will be able to prescribe a topical ( roll-on type) antibiotic for your skin, and a medicated shampoo for you to wash your hair with as alternative. Why did you go off the pill? The oiliness could be because of an increase in the androgen hormones that stimulates the oil glands to produce more oil.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9425 votes
No
68% - 19885 votes
Vote